Avatar universal
organ damage
Can taking opiates really damage your intestines?  I keep reading about all the problems you can have with takin' them for a long period of time.  Help!!!!!
Cancel
5 Answers
Page 1 of 1
Avatar universal
It sounds like you a worrying about something in particular.  Of course there is constipation! A real problem.

Are you worrying about the long term effect on yourself, or someone you know? Do you worry in general about the effect of using opiates on your life? Anyhow, wish i could be more helpful. Also, which opiates are you thinking about?

Why don't you add to your post and see if you get some more helpful replies.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I was worrying about the long term effect on myself.  I read an article earlier about how your intestines will just stop working over time w/narcotics.  I had back surgery, and have been on Norco for over a year now, I still have a lot of pain, I only have a few left and I am trying to wean myself, because I don't want to have to depend on narcotics the rest of my life. I feel awful.  Like everyone else describes. I was diagnosed with fibromyalgia, which just adds to my pain.  I can totally relate to everyone else with the physical and mental pain.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
You have been on pills for over a year. Have you been taking them as prescribed? Do you take them for the pain or for the high? These are important distinctions. Do you have a plan with your doctor about pain management? I am not sure that you are clear why you need to stop?And if you do, what the best method of stopping is. I don't believe personally that depending on narcotics to relieve pain if you are being managed by a physician in itself is such a bad thing. Especially if they are working. Does your doctor want you do cut down? Does your doctor  want you to use another medication for your pain?

Don't get ahead of yourself and project into the future. Think about how you are doing right now and how that can be made better. Take a deep breath. Ask some questions. Also see if you can get a really good consultation from a pain management physician. Is your fibromyalgia being treated?

Keep posting.  Try not to over identify with all the people on this site. They come with many many many different problems, circumstances, drugs, and health. Take your time. There is no need to rush these decision.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Just another thought. Why don't you repost your question but not titling it" organ damage". Use something like: "SHould I quit Norcos?"

I think you will get more responses and they might be very helpful. Explain your situation like you did with me in your second post and see what people say. I am sure there are people out there in your same situation..
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
199177 tn?1332183097
My drug of chioce can cause intestnal bleeding . Luckly it did not happen to me .
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
Avatar m tn
Blank
gnarly_1
phoenix, AZ
495284 tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
406584 tn?1399591666
Blank
10356
4522800 tn?1459192030
Blank
VICourageous
ID
3197167 tn?1348972206
Blank
clean_in_ks
KS
Avatar f tn
Blank
jifmoc
los angeles, CA